JOURNAL ARTICLE

Linear IgA Bullous Dermatosis Secondary to Infliximab Therapy in a Patient with Ulcerative Colitis

Jochen Hoffmann, Eva Hadaschik, Alexander Enk, Wolfgang Stremmel, Annika Gauss
Dermatology: International Journal for Clinical and Investigative Dermatology 2015, 231 (2): 112-5
26088700
Linear IgA bullous disease (LABD) is a rare vesiculobullous autoimmune skin disorder whose etiology and pathogenesis are not completely understood. Its occurrence has been related to malignancies, inflammatory diseases and several drugs. This report describes a 49-year-old Caucasian male with a 14-year history of ulcerative colitis who received infliximab to treat the refractory course of his bowel disease. During induction therapy with infliximab, he developed LABD. Treatment with infliximab was discontinued, and the skin lesions were successfully treated with oral steroids and dapsone. Considering the close chronological relation between administration of the tumor necrosis factor-α inhibitor and onset of the skin disease, we hypothesize that this is the first reported case of infliximab-induced LABD. Similar to psoriasis, it may represent a 'paradoxical' autoimmune reaction triggered by anti-tumor necrosis factor-α therapy.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
26088700
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"